Texas, 2007Flash Flood and Damaging Winds in Texas, May 7, 2007
May 7, 2007 · NWS CRP · 3 events in 2 counties and zones
A squall line moving out of Mexico producing a bow echo in northwest Webb County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $125,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A squall line moving out of Mexico producing a bow echo in northwest Webb County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 7, 9:12 PM CST, 48 minutes earlier.
Area forecast discussion, May 7, 9:12 PM CST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1012 PM CDT MON MAY 7 2007
.UPDATE...STRONG LINE OF CONVECTION REMAINS FROM UVA SOUTH INTO
MEXICO. STRONGER TSTMS WEST OF LRD HAVE BEEN RELUCTANT TO CROSS
THE BORDER AS THEY REMAIN ANCHORED IN MOIST RICH THETA-E RIDGE
AXIS. THE STORMS ARE CONFINED THERE DUE TO MUCH DRIER AIR TO THE
EAST ACROSS COASTAL BEND. NEW THIS WOULD BE AN ISSUE LIMITING
EASTWARD PROGRESSION...BUT DID THINK MORE WOULD CROSS THE BORDER
BEFORE DISSIPATING ACROSS THE RIO GRANDE PLAINS. THESE STORMS ARE
BEING AIDED BY NICE DIFFLUENT ZONES ACROSS NERN MEX AND SW TEXAS
AND HAVE SEEN SOME IMPRESSIVE STORMS IN MEXICO. SOME STORMS HAVE
BEEN JUST CREEPING EAST LAST HOUR...SO TOO EARLY TO SAY FOR SURE
THAT THE SVR THREAT IS OVER IN FAR WEST. THERE HAVE BEEN SOME VERY
WEAK LOW TOPPED SHOWERS BENEATH THE CAP ACROSS THE COASTAL PLAINS
W/ SEVERAL OBS SITE REPORTING -RA...BUT NOT EXPECTING ANY
MEASURABLE PRECIP W/ THIS ACTIVITY. WILL UPDATE TO CLEAN UP SOME
CLOUD WORDING AND WILL NEED A LATE UPDATE TO HANDLE CHANGES IN
CONVECTION OUT WEST AND THE WATCH AS WELL.
NOTE THE CRP RADAR APPEARS TO BE HAVING SOME RPG ISSUES AND THE
RADAR IS FORCING ITSELF BACK INTO CLR AIR MODE FOR NO APPARENT
REASON. AM WORKING ON THE PROBLEM.
&&
.MARINE...HAD TO UPDATE TO PLACE THE NEARSHORE AND OFFSHORE WATERS
IN SCA. APPARENTLY WATER TEMPS ARE REACHING THE MAGIC TEMPERATURES
THAT ALLOW DEVELOPMENT OF A NOCTURNAL JET ACROSS THE NEARSHORE
WATERS...AS PORT A AND BOB HALL BOTH HAVE INCREASED TO A SOLID
SCA DESPITE WEAKER LLJ TONIGHT (25 TO 35 KTS). BUOY 19 IS AROUND 17
KNOTS...BUT WILL INCLUDE OFFSHORE AS WELL AS BUOY 20 IS USUALLY
MORE REPRESENTATIVE OF OUR AREA AND IS TYPICALLY 3 TO 5 KNOTS
HIGHER THAT BUOY 19 ON THESE TYPY NIGHTS (OF COURSE CANT CONFIRM
THAT DUE TO BUOY 20 OUTAGE). EVEN PORT OCONNOR TCOON WAS INTO SCA
LEVELS THIS EVENING...BUT BAYS SHOULD BE DROPPING OFF AND WILL
KEEP THEM IN CAUTIONS LEVELS OVERNIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 73 85 70 84 67 / 10 10 10 10 10
VICTORIA 70 86 66 84 63 / 10 10 10 10 10
LAREDO 76 95 72 91 71 / 30 10 20 30 30
ALICE 71 89 68 86 67 / 10 10 10 10 10
ROCKPORT 75 82 71 83 68 / 10 10 10 10 10
COTULLA 71 90 68 86 67 / 40 10 20 30 30
KINGSVILLE 72 87 70 86 67 / 10 10 10 10 10
NAVY CORPUS 76 82 72 82 71 / 10 10 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 5 AM CDT TUESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.
&&
MJG...UPDATEHazardous weather outlook, May 7, 3:59 AM CST, 18 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
459 AM CDT MON MAY 7 2007
GMZ230-235-250-255-270-275-TXZ229>234-239>247-081000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
459 AM CDT MON MAY 7 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SMALL CRAFT ADVISORY CONDITIONS DUE TO LARGE SEAS ARE EXPECTED TO
LINGER THIS MORNING ACROSS THE OFFSHORE WATERS. SMALL CRAFT
ADVISORY CONDITIONS ARE EXPECTED ACROSS CORPUS CHRISTI BAY AND
BAFFIN BAY THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE RIO GRANDE PLAINS
WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. SOME OF THESE STORMS COULD
BECOME STRONG...CONTAINING SMALL HAIL AND GUSTY WINDS. NO OTHER
HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Thunderstorm Wind, Webb
- When
- May 7, 10:00 PM CST to 11:00 PM CST
- Where
- Webb County, 16.52 mi WNW of (Lrd)laredo Intl Arp to 11.48 mi NNE of Callaghan
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 27.711, -99.769
Damage caused by a bow echo was observed along a line from the Columbia International Bridge to Encinal. Damage included shingles blown off of buildings at the Columbia Bridge. In Los Botines and Penitas West many trailer homes suffered shingle and siding damage, and two lost their roofs. Highway signs near Hwy 83 and Columbia Rd. were blown down. Ranchers in rural northwest Webb county reported trees snapped. Some minor shingle damage was reported to a building on the northwest side of Laredo. At the fire training academy 15 miles northwest of Laredo many 6-8 inch diameter tree branches were snapped.|
Thunderstorm Wind, La Salle
- When
- May 7, 11:00 PM CST
- Where
- La Salle County, Encinal
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Reported by
- COOP Observer
- Coordinates
- 28.030, -99.350
The bow echo that impacted northwest Webb county continued northeast into southern La Salle county, causing damage in the town of Encinal. There was damage to the siding of a few trailer homes. The sheet metal on a several structures was peeled back, and even taken off in some cases. Several large 8-12 inch diameter tree limbs were snapped. Highway signs were also blown over.
Flash Flood, Webb
- When
- May 7, 11:00 PM CST to 11:45 PM CST
- Where
- Webb County, Laredo
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 27.550, -99.470
Flooding was reported in the San Carlos subdivision, with water in some homes.|
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Kansas, May 7 to 11, 20076 injured · $7.0 million · 11 events
- High Surf in Florida, May 7 to 9, 20071 death · 1 event
- Rip Current in Alabama, May 7, 20071 death · 1 event
- Flash Flood and Hail in Texas, May 7 to 8, 2007$4.0 million · 1.75 in hail · 4 events
- Flash Flooding and Hail in Oklahoma, May 7, 2007$960,000 · 0.88 in hail · 12 events
- Flash Flooding and Hail in Texas, May 7 to 9, 2007$242,000 · 1 in hail · 24 events
- Wildfire in Florida, May 7 to 20, 2007$75,000 · 1 event
- Frost and Freeze in New Jersey, May 7 to 8, 200717 events
- Frost and Freeze in Pennsylvania, May 7 to 8, 20078 events
- Flash Flooding and Flood in Texas, May 7, 20072 in hail · 7 events
- Frost and Freeze in West Virginia, May 7, 20076 events
- Hail and Damaging Winds in Arkansas, May 7, 20071 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34620, 34623, 34629.